Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Citalopram - has anyone just suddenly stopped taking it?

(18 Posts)
zookeeper Tue 11-Mar-14 09:16:22

I haven't had my daily 20 mg dose for four days as I haven't manged to get to the chemist. I feel fine and my mood is up.

zookeeper Tue 11-Mar-14 09:17:20

Pressed post too soon! Should I expect to hit a wall soon or should I just carry on without them?

apermanentheadache Tue 11-Mar-14 09:17:32

It's not generally a good idea. How long have you been taking them?

NigellasDealer Tue 11-Mar-14 09:17:45

yes i have just stopped it in the past, no problem at all.

SparkleSoiree Tue 11-Mar-14 09:18:23

I just stopped, no issues for me.

zookeeper Tue 11-Mar-14 09:19:27

I,ve been taking them about a year; I did stop for a couple of days a few months ago and felt really down really quickly but this time feels different.

MirandaWest Tue 11-Mar-14 09:20:28

I stopped taking it cold turkey when I was pregnant. Was not a good idea. And have stopped it fairly quickly on more than one occasion. Has only been when I stopped very slowly that I didn't need to go back on them again.

MirandaWest Tue 11-Mar-14 09:21:17

I was ok for a while - maybe a number of months. But this time I've been off them for over 4 years which feels better.

zookeeper Tue 11-Mar-14 09:21:28

Perhaps I should get my prescription and reduce gradually? I suspect they are behind my weight gain so I would like to get off them eventually

apermanentheadache Tue 11-Mar-14 09:22:17

The main risk is 'discontinuatuon syndrome' which I have had and it can be very unpleasant. Also a return of symptoms ....more likely weeks or months down tge line (not days).

You may be fine, I don't want to sound too negative grin. TBH I woukd see GP if coming off or thinking about it.

zookeeper Tue 11-Mar-14 09:24:27

What's that, aperm?

apermanentheadache Tue 11-Mar-14 09:26:33

Wiki link here. It mightn't affect you though.

Lozzabell Tue 11-Mar-14 11:38:43

I stopped cold turkey and 2 years down the line I'm still completely fine. No problems at all

zookeeper Tue 11-Mar-14 12:36:51

Thanks aperm; food for thought.

TrueWorrier Tue 11-Mar-14 15:05:27

Message withdrawn at poster's request.

ormirian Thu 13-Mar-14 10:49:52

I stopped about 10 days ago after 2 years and 1 month. I am getting all the usual withdrawal symptoms - really really shit sad but I have been here before and I know it will pass. The only thing I am concerned about is whether the depression will return in the next few months - I am fairly sure I will need to take them again come winter as winter is a killer for me, but I am hoping it holds off until then. A bit weepy but that might just be PMT. I am keeping an eye on things

But I now had a libido again! I have a sense of smell -the scent of my rose skin toner was so lovely, I've been using it for 2 years and never smelt it before. And the skirt I am wearing is loose again.

It isn't advised but it can be OK. Just be aware that the nasties might get you (head fizzing, dizziness, nausea - best to be prepared.

zookeeper Fri 14-Mar-14 07:54:19

Thanks for your comments everyone. It,s been about a week for me and I feel ok; a bit flat but my my mood feels manageable , and no physical symptoms that I've noticed

apermanentheadache Fri 14-Mar-14 12:29:34

That's really good. Looks like you might be one of the unaffected folks smile

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now